a few do have severe problems quitting these antidepressant meds, a slow taper helps
confusion can be caused by the return of the original anxiety problems for which the med was taken
you may need to experiment with a small dose of the effexor to see if it stops the problems and stay on this a long time
after quitting an antidepressant the med is all out of the system soon and its not known why the problems persist for some people
paxil is the most notorious AD for problems after quitting, see paxil discontinuation syndrome on the net
strong vivid dreams that wake you are common on quitting an AD
Hi Jaymay! I did try Zoloft. The second day on it my heart literally felt like it was burning. The second day of that I called my doctor and was told to stop taking it immediately and to not take anything for two days. After the first day of not taking it the burning went away and I haven't felt it since. I know I have tried zoloft, effexor, wellbutrin.....and can't remember the other three. I stayed on effexor the longest, almost two years. I know I had said almost two weeks since I got off of effexor, but it has been a little over three. I had a pretty strong bought of the zaps yesterday and mainly last night. I lose my temper quickly in most situations. If I can manage to stay calm by taking deep breaths and such, I feel that I will be able to stay off of the medications. I don't want my family to suffer from me not taking medication though.
I see Lyn wrote that there are other medications as well. I do realize that but am really tired of feeling like a lab rat. I do know that all of these medications have been tested to some degree, but am tired of being medicated. When I first started taking effexor I was a new man. I felt good, though tired. I got quite a few comments regarding how much I had changed. It made me feel wonderful. After a while I could see myself slowly slipping back into the same thought patterns and feelings I was having before.